Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 96, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 13, 2003, 10:50 AM CDT for Pike County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2003, 10:50 AM CDT (15:50 UTC)
- Expired
- May 13, 2003, 11:15 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pike County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
491 WUUS54 KLIX 131550 SVRNEW MSC113-131615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1050 AM CDT TUE MAY 13 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITY OF MCCOMB * UNTIL 1115 AM CDT * AT 1045 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTH OF MCCOMB...MOVING SOUTHEAST AT 20 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3136 9032 3112 9026 3124 9054 3135 9054 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:00 AM CDT, 50 minutes earlier.
Area forecast discussion, May 13, 10:00 AM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1000 AM CDT TUE MAY 13 2003 MOSAIC RADAR INDICATED A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS...MAINLY OVER SOUTHWEST MISSISSIPPI...CENTRAL LOUISIANA AND NORTH CENTRAL LOUISIANA...MOVING SOUTHEAST. HAVE UPDATED ZONES TO INCREASE RAIN CHANCES TO LIKELY ACROSS THE NORTHERN HALF OF FORECAST AREA AND TO MID RANGE CHANCE ACROSS THE SOUTH HALF. PREVIOUS DISCUSSION: QUITE NOTICEABLE OF LATE IS THE WILD SWINGING OF MOS POPS AS WELL AS THE DIVERGING SOLUTIONS IN DIFFERENT MODEL OUTPUT. WILL STAY FAIRLY CLOSE TO THE AVN(GFS) NUMBERS SINCE IT HAS A GOOD HANDLE ON VERIFYING CURRENT STRONG SHORT WAVE OVER WEST TX HELPING TO DEVELOP SOME LARGE TS OVER THE RIO GRANDE AREA. USING THE DEFINITION OF A FRONT...WILL ANALYZE FRONTAL POSITION TO BE VERY NEAR THE COAST THIS MORNING INSTEAD OF PLACING IT WHERE THE WIND SHIFT LINE IS LOCATED. THIS WOULD PLACE THE FRONT(BOUNDARY OF DRY AIR) NEAR THE SABINE LAKE TO JUST SOUTH OF SOUTHWEST PASS AND ON INTO FLORIDA. THE WESTERN END OF THE FRONT WILL MOVE BACK TO THE NORTHEAST TODAY. HIGH PRESSURE WILL MOVE EAST BRINGING SOUTHERLY WINDS UP THE 850MB THETA-E GRADIENT. THIS WILL BE ENOUGH TO KEEP THINGS NICE AND CLOUDY WITH SOME LIGHT RAIN BREAKING OUT MAINLY ALONG AND NEAR THE FRONT WITH HEATING OF THE DAY. A SHORT WAVE...CURRENTLY OVER WEST TEXAS PER WV...WILL MOVE INTO NORTHERN AND CENTRAL LA REACTING WITH THE WARM FRONT ENHANCING THE SH/TS ACTIVITY OVER THE AREA MAINLY NORTH. FORECAST SOUNDINGS SHOW A QUICK MOISTENING OF THE ATMS TODAY WITH PWS INCREASING FROM .97 TO 1.68. SO THIS TIME IT WONT JUST BE LOW LEVEL MOISTURE BEING CAPPED BY A MID AND UPPER RIDGE. THE ENTIRE SOUNDING GOES MOIST SO HEATING ALONE WOULD GIVE AT LEAST A 30% COVERAGE OF SH/TS. WITH THE SHORT WAVE COMING IN WE SHOULD SEE THIS ENHANCED SOMEWHAT...LONG STORY SHORT WILL BE UPPING POPS BY 10% ALL AROUND->40%NORTH AND 30%SOUTH. NO SEVERITY IS EXPECTED SINCE THERE IS REALLY NO DRY AIR TO SPEAK OF...TRIGGER TEMPS AROUND 81 LOOKS TO BE JUST MET AND MAYBE EXCEEDED BY ONE OR TWO DEGREES BUT THE CONVECTIVE TEMP AROUND 88 WILL NOT BE REACHED THIS ALONG WITH CAPE AROUND 20J/KG WILL NOT SUPPORT ANY STRONG OR MODERATE UPWARD VV WHICH SHOULD NOT SUPPORT ANY HAIL. SRH STAYS LOW TOO...AROUND 40M2/S2. SEVERITY OUTLOOK WILL BE WEDNESDAY. THE ? COMES WITH WHICH MODEL TO BELIEVE. AVN WELL NORTH AND ETA WELL SOUTH. LOOKS LIKE SPC IS TAKING THE SAFE ROAD AND ENCOMPASSING BOTH POTENTIAL AREAS SHOWN BY BOTH MODELS. WILL MENTION SLIGHT RISK IN HWO BUT THIS WILL HAVE TO BE VISITED AGAIN TODAY WITH 12 AND 00Z RUNS. ENOUGH RAMBLING... PRELIM NUMBERS... MCB 82/65/87/68/88/70/89/70/88/70/87/67/86 4232200032300 BTR 82/67/89/70/89/71/89/72/88/72/88/69/86 4221100032300 MSY 83/70/89/73/88/71/89/72/88/72/88/69/86 3121100032300 GPT 82/67/84/73/86/71/89/72/88/72/88/69/85 3122200032300 .NEW...NONE. LA...NONE. MS...NONE. 17
Hazardous weather outlook, May 13, 5:00 AM CDT, 5 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CDT TUE MAY 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A WARM FRONT BEGINS TO MOVE NORTHEAST AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY ALONG AND NORTH OF A LINE FROM BATON ROUGE TO GULFPORT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 17
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.